Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 99, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 10, 2005, 10:34 PM CDT for Holt County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 10:34 PM CDT (03:34 UTC)
- Expired
- May 10, 2005, 11:13 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 110334
SVRLBF
NEC089-110430-
/O.NEW.KLBF.SV.W.0099.050511T0334Z-050511T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1034 PM CDT TUE MAY 10 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 1130 PM CDT
* AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTHEAST OF CHAMBERS TO EWING...OR
ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF ONEILL TO 20 MILES
SOUTHEAST OF ONEILL...AND MOVING NORTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
INMAN BY 1050 PM CDT
ONEILL BY 1055 PM CDT
PAGE BY 1100 PM CDT
LAT...LON 4224 9906 4213 9830 4267 9831 4272 9870
4244 9904
$$
MASEK2 follow-up statements
000
WWUS53 KLBF 110350
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1049 PM CDT TUE MAY 10 2005
NEC089-110430-
/O.CON.KLBF.SV.W.0099.000000T0000Z-050511T0430Z/
HOLT NE-
1049 PM CDT TUE MAY 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
CENTRAL HOLT COUNTY...
AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES WEST OF INMAN TO EWING...OR ALONG
A LINE EXTENDING FROM 9 MILES SOUTH OF ONEILL TO 21 MILES SOUTHEAST
OF ONEILL...MOVING NORTHEAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
INMAN BY 1105 PM CDT
6 MILES SOUTHEAST OF ONEILL BY 1110 PM CDT
PAGE BY 1120 PM CDT
LAT...LON 4224 9906 4213 9830 4267 9831 4272 9870
4244 9904
$$
MASEK000
WWUS53 KLBF 110413
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1113 PM CDT TUE MAY 10 2005
NEC089-110423-
/O.CAN.KLBF.SV.W.0099.000000T0000Z-050511T0430Z/
HOLT NE-
1113 PM CDT TUE MAY 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOLT COUNTY IS
CANCELLED...
THE THUNDERSTORM HAD DROPPED BELOW SEVERE LIMITS. THE WARNING IS
CANCELLED.
LAT...LON 4224 9906 4213 9830 4267 9831 4272 9870
4244 9904
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:37 PM CDT, 7 hours 57 minutes earlier.
Area forecast discussion, May 10, 2:37 PM CDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 PM CDT TUE MAY 10 2005 .DISCUSSION... FOR TONIGHT...700MB FRONT IS PROGGED BY NAM TO DROP SOUTH TO NEAR THE PLATTE VALLEY. SHRA/ELEVATED TSRA IS EXPECTED DEVELOP ALONG THIS FRONT...HIGHWAY 80 AND NORTH...MAYBE INTO SD. MODELS GENERALLY SHOW VERY LITTLE SKILL WITH ELEVATED ACTIVITY BUT THE 850 JET SHOULD INCREASE TO 50KT OR STRONGER PROVIDING LIFT AND A JETLET AS SHOWN ON SATELLITE APPEARS TO BE MOVING NEWD INTO NEB FOR ADDITIONAL SUPPORT. EARLY THIS EVENING...18Z SNDG SHOWS ATM HAS SUBSTANTIAL CAP. SFC BASED CONVECTION WOULD MOIST LIKELY BE CONFINED TO SFC FRONT...PER CUMULUS FIELD...AND MAINLY EAST ALONG OR NEAR I-80 AREA WHERE BEST MOISTURE CONVERGES. STRONG CAP SUGGEST LIMITED YET SEVERE COVERAGE/ACTIVITY. WEDNESDAY...SFC LOW MOVES VERY LITTLE AND REMAINS ANCHORED OVER WRN KS/NERN CO. ADVECTIONS OF MOISTURE AND WARM AIR INCREASE DURING THE AFTN. 250MB JET INTERCEPTS THE TRIPLE PT WITH CONVECTION FIRING DURING PEAK HEATING...22-23Z. SEE SWODY2. WEDNESDAY NIGHT...TSRA CONTINUES...MAV/MET GUIDANCE CONTINUES TO INDICATE A MIX OR CHANGEOVER TO WET SNOW ACROSS NORTHWEST PORTION OF FCST AREA. THURSDAY/FRIDAY...WET...RASN NORTHWEST...SHRA/R- ELSEWHERE. MID LEVEL DRY SLOT WORKS INTO AREA AND LIMITS PCPN ACROSS THE AREA THURSDAY BUT FILLS IN THUR NIGHT AND FRIDAY. SYSTEM OPENS UP FRIDAY AND ATM FINALLY DRIES OUT. SATURDAY...CANADIAN HIGH MOVES OVER FCST AREA. FREEZE IS POSSIBLE SAT AM. SUNDAY THROUGH TUESDAY...TEMPS REBOUND TO NEAR OR SLIGHTLY ABOVE NORMAL. SHORTWAVE RIDGE IS FLATTER THAN SHOWN YESTERDAY. THE FLOW ALOFT IS FAST AND LEE TROFING DEVELOPS. FCST IS DRY AT THIS POINT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, May 10, 10:16 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1016 PM CDT TUE MAY 10 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-111115- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1016 PM CDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A STATIONARY BOUNDARY LIES ACROSS SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT ALONG AN NORTH OF THE BOUNDARY. ANY THUNDERSTORMS THAT DEVELOP...ESPECIALLY NEAR THE STATIONARY BOUNDARY MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE THROUGHOUT THE OUTLOOK AREA TOMORROW. SEVERE WEATHER WILL BE DEPENDENT ON THE LOCATION OF THE SURFACE FRONT. MOST RECENT ANALYSIS INDICATES THE BEST AREA FOR SEVERE WEATHER WILL BE ALONG AND EAST OF A LINE FROM HAYES CENTER TO TAYLOR. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE WITH SEVERE STORMS TOMORROW. SHOWERS AND THUNDERSTORMS TOMORROW AND TOMORROW NIGHT WILL GIVE WAY TO A RAIN AND SNOW MIX ACROSS THE NORTHWESTERN OUTLOOK AREA BY THURSDAY MORNING...NEAR BINGHAM AND RUSHVILLE. SIGNIFICANT ACCUMULATIONS OF SNOW ARE NOT EXPECTED AT THIS TIME. TEMPERATURES HOWEVER WILL BE CLOSE TO FREEZING WEDNESDAY NIGHT...THURSDAY NIGHT AND FRIDAY NIGHT IN AREAS NORTH AND WEST OF HYANNIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WEDNESDAY. MASEK
In the hours before
Special weather statement, May 10, 7:21 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 PM CDT TUE MAY 10 2005
NEZ058-059-069>071-110700-
CHASE NE-FRONTIER NE-HAYES NE-LINCOLN NE-PERKINS NE-
INCLUDING THE CITIES OF...CURTIS...GRANT...HAYES CENTER...
IMPERIAL AND NORTH PLATTE
721 PM CDT TUE MAY 10 2005
THE NWS STORM PREDICTION CENTER HAS ISSUED A
SEVERE THUNDERSTORM WATCH FOR PORTIONS OF
SOUTHWEST NEBRASKA
SEVERE THUNDERSTORM WATCH NUMBER 244 IS EFFECTIVE
THIS TUESDAY NIGHT FROM 7 PM CDT UNTIL 2 AM CDT.
NEBRASKA COUNTIES INCLUDED IN THE WATCH ARE
PERKINS...CHASE...HAYES...FRONTIER...LINCOLN
POWERSpecial weather statement, May 10, 9:45 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 945 PM CDT TUE MAY 10 2005 NEZ058-059-069>071-110345- CHASE NE-FRONTIER NE-HAYES NE-LINCOLN NE-PERKINS NE- INCLUDING THE CITIES OF...CURTIS...GRANT...HAYES CENTER... IMPERIAL AND NORTH PLATTE 945 PM CDT TUE MAY 10 2005 ...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST NEBRASKA CANCELLED... THE SEVERE THUNDERSTORM WATCH NUMBER 244 FOR SOUTHWEST NEBRASKA INCLUDING PERKINS...CHASE...HAYES...FRONTIER AND LINCOLN COUNTIES HAS BEEN CANCELLED. POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:16 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 44 min |
| May 11, 3:18 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 42 min |
| May 11, 3:46 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 44 min |
| May 11, 3:59 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 46 min |
| May 11, 3:59 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 61 min |
| May 11, 4:09 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 51 min |
| May 11, 4:28 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 41 min |
| May 11, 4:36 PM CDT | Tornado Warning | LBF | Frontier | 39 min |
| May 11, 4:43 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 47 min |
| May 11, 4:43 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| May 11, 4:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| May 11, 5:07 PM CDT | Tornado Warning | LBF | Lincoln | 39 min |
| May 11, 5:12 PM CDT | Tornado Warning | LBF | Frontier | 48 min |
| May 11, 5:16 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 42 min |
| May 11, 5:26 PM CDT | Tornado Warning | LBF | Chase | 49 min |
| May 11, 5:30 PM CDT | Flash Flood Warning | LBF | Frontier | 90 min |
| May 11, 5:44 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| May 11, 5:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 57 min |
| May 11, 5:51 PM CDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| May 11, 6:29 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| May 11, 6:38 PM CDT | Tornado Warning | LBF | Chase | 53 min |
| May 11, 6:55 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.